Wisconsin, 2001

Hail in Wisconsin, July 30, 2001

July 30, 2001 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 30, 9:00 AM CST, 39 minutes earlier.

Area forecast discussion, Jul 30, 9:00 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1000 AM CDT MON JUL 30 2001

MAIN FORECAST PROBLEM ON THIS CYCLE IS TRENDS IN CURRENT CONVECTION
AND REGENERATION FOR CONVECTION LATE TODAY.

CONVECTION OVR LK SUPR AND ENTERING NRN WI IS TIED WITH WEAK
DYNAMICS OF A SMALL VORT MAX IN THE ARROWHEAD CROSSING THE UPPER
RIDGE. VILS HAVE BEEN 70 TO 80. OBSVRS REPORT ONLY HEAVY RAIN BUT NO
HAIL. THAT WILL CONTINUE SOUTHEAST AS IT CUTS ACROSS THE NRN WI
COUNTIES.

OUT WEST IN THE DAKOTAS, THE SFC TROUGH EXTENDS FROM NWRN MN TO SWRN
SD. A WM FNT RUNS EWD THRU THE BRD AREA, AT LEAST MARKED BY WIND
SHIFTS. CONVECTION IN THAT AREA WERE JUST N OF THE WM FNT WHERE THE
SLY 850 LLJ CROSSED THE WM FNT. SOUTH OF THE FRONT, THE +12 DEG C
ISOTHERM/CAP IS WILL IN PLACE. THAT SAME FEATURE WAS ABLE TO KEEP
CONVECTION SUPPRESSED YDA DESPITE HUGE CAPE AND LI VALUES. WE WILL
MAINTAIN MENTION OF TSTMS IN WRN ZONES SINCE MORE ARE DVLPG IN XTRM
ERN ND ON THE NOSE OF THE JET. ANOTHER VORT MAX IS PROGGED TO EJECT
NEWD IN THE FLOW TONIGHT. SO WE ARE COUNTING ON A REPEAT FOR THESE
EVENTS TUE MRNG.

AS LONG AS WE MAINTAIN A SELY FLOW WITH DEW POINTS IN THE UPPER 60S
TO \LOWER 70S, WE'LL NEED TO KEEP FOG IN THE FORECAST AROUND LAKE
SUPERIOR, ESPECIALLY THE ARROWHEAD.

.DLH...NONE.
CS

In the hours before

Special weather statement, Jul 30, 8:26 AM CST, 1 hour 13 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-302059-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
926 AM CDT MON JUL 30 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT...

THREAT...
LARGE HAIL AND DAMAGING WINDS POSSIBLE MAINLY WEST OF A LINE FROM
INTERNATIONAL FALLS TO BRAINERD LATE TODAY AND THIS EVENING.

DISCUSSION...
A FRONTAL SYSTEM IN THE EASTERN DAKOTAS HAS A WARM FRONT EXTENDING
INTO CENTRAL MINNESOTA. VERY UNSTABLE CONDITIONS WILL BE FOUND NEAR
THIS FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS WHICH COULD BECOME
SEVERE DURING THE AFTERNOON...ESPECIALLY DURING LATE AFTERNOON.
THUNDERSTORMS WOULD CONTINUE EAST DURING THE NIGHT.

MORNING THUNDERSTORMS IN EXTREME NORTHWEST WISCONSIN ARE FORECAST TO
CONTINUE TO WEAKEN THROUGH THE MORNING.

SPOTTER ACTIVATION...
SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND
THIS EVENING IN CENTRAL IN NORTH CENTRAL MINNESOTA.

CS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bayfield

When
July 30, 9:39 AM CST
Where
Bayfield County, 2 mi N of Grandview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.400, -91.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261856.